Alert archive / Texas / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 7, NWS Brownsville, TX
NWS Brownsville, TX issued this severe thunderstorm warning at Apr 12, 2015, 8:33 PM CDT for Jim Hogg County, Starr County, Zapata County, Texas. It was in force for 57 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 12, 2015, 8:33 PM CDT (01:33 UTC)
- Expired
- Apr 12, 2015, 9:30 PM CDT
- In force
- 57 min
- Issued by
- NWS Brownsville, TX
- Area
- Storm-based polygon
Counties Jim Hogg County, TX, Starr County, TX, Zapata County, TX
The radar
The Brownsville radar (KBRO), 199 km from the middle of the area, began a volume at 01:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 12, 9:17 PM CDT | TSTM WND DMG | Zapata, TX | SEVERAL TREES REPORTED DOWN IN ZAPATA. TIME ESTIMATED FROM RADAR. |
| Apr 12, 9:20 PM CDT | TSTM WND DMG | Falcon Heights, TX | DOWN TREES AND POWERLINES IN WESLACO AND RIO LANE. |
| Apr 12, 9:25 PM CDT | TSTM WND DMG | Zapata, TX | TREES DOWN IN 1ST AND HIGHWAY 83. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 44 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 12, 5:59 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 00:00Z, 1.6 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2009 J/kg
- Mixed-layer CIN
- -131 J/kg
- Mixed-layer LCL
- 859 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 87 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 5.7
The text
As transmitted, in the capitals the NWS used until 2016.
230
WUUS54 KBRO 130133
SVRBRO
TXC247-427-505-130230-
/O.NEW.KBRO.SV.W.0007.150413T0133Z-150413T0230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
833 PM CDT SUN APR 12 2015
THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN JIM HOGG COUNTY IN DEEP SOUTH TEXAS...
ZAPATA COUNTY IN DEEP SOUTH TEXAS...
WESTERN STARR COUNTY IN DEEP SOUTH TEXAS...
* UNTIL 930 PM CDT
* AT 831 PM CDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 13
MILES WEST OF EL CENIZO TO 36 MILES WEST OF FALCON DAM...AND
MOVING EAST AT 55 MPH. NICKEL SIZE HAIL MAY ALSO ACCOMPANY THE
DAMAGING WINDS.
* LOCATIONS IMPACTED INCLUDE...
ZAPATA...ROMA...BUSTAMANTE...EL SAUZ...LA ROSITA...ROMA CITY
HALL...ROMA HIGH SCHOOL...ZAPATA COUNTY AIRPORT...
ROMA PUBLIC LIBRARY...MEDINA...ESCOBARES...RIO GRANDE CITY...
FALCON DAM...LOPENO...NORTH ESCOBARES...LOS ALVAREZ...
LAS PALMAS...ZAPATA COUNTY PUBLIC LIBRARY...
ZAPATA COUNTY FIRE DEPARTMENT AND RANDADO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 2718 9943 2727 9945 2732 9937 2727 9932
2727 9882 2636 9884 2635 9890 2639 9893
2637 9895 2640 9896 2641 9903 2640 9908
2643 9911 2648 9909 2654 9917 2672 9921
2684 9927 2694 9939 2698 9938 2702 9945
TIME...MOT...LOC 0131Z 269DEG 47KT 2739 9970 2689 9977 2652 9975
$$
SPEECE/BIRCHFIELD2 follow-up statements
697
WWUS54 KBRO 130150
SVSBRO
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
850 PM CDT SUN APR 12 2015
TXC247-427-505-130230-
/O.CON.KBRO.SV.W.0007.000000T0000Z-150413T0230Z/
JIM HOGG TX-ZAPATA TX-STARR TX-
850 PM CDT SUN APR 12 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CDT
FOR WESTERN JIM HOGG...ZAPATA AND WESTERN STARR COUNTIES...
AT 847 PM CDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DESTRUCTIVE
WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR EL CENIZO TO 32 MILES WEST OF FALCON DAM...
MOVING EAST AT 50 MPH.
LOCATIONS IMPACTED INCLUDE...
ZAPATA...ROMA...BUSTAMANTE...EL SAUZ...LA ROSITA...ROMA CITY HALL...
ROMA HIGH SCHOOL...ZAPATA COUNTY AIRPORT...ROMA PUBLIC LIBRARY...
MEDINA...ESCOBARES...FALCON DAM...LOPENO...NORTH ESCOBARES...LOS
ALVAREZ...LAS PALMAS...ZAPATA COUNTY PUBLIC LIBRARY...ZAPATA COUNTY
FIRE DEPARTMENT AND RANDADO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN BROWNSVILLE .
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 2718 9943 2727 9945 2732 9937 2727 9932
2727 9882 2636 9884 2635 9890 2639 9893
2637 9895 2640 9896 2641 9903 2640 9908
2643 9911 2648 9909 2654 9917 2672 9921
2684 9927 2694 9939 2698 9938 2702 9945
TIME...MOT...LOC 0147Z 272DEG 43KT 2727 9953 2687 9958 2646 9968
$$
SPEECE706
WWUS54 KBRO 130214
SVSBRO
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
914 PM CDT SUN APR 12 2015
TXC247-427-505-130230-
/O.CON.KBRO.SV.W.0007.000000T0000Z-150413T0230Z/
JIM HOGG TX-ZAPATA TX-STARR TX-
914 PM CDT SUN APR 12 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CDT
FOR WESTERN JIM HOGG...ZAPATA AND WESTERN STARR COUNTIES...
AT 912 PM CDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DESTRUCTIVE
WINDS IN EXCESS OF 80 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 16 MILES SOUTHEAST OF LA PRESA TO FALCON LAKE ESTATES
TO 13 MILES SOUTHWEST OF FALCON DAM...MOVING EAST AT 55 MPH.
LOCATIONS IMPACTED INCLUDE...
ZAPATA...ROMA...BUSTAMANTE...EL SAUZ...LA ROSITA...ROMA CITY HALL...
ROMA HIGH SCHOOL...ZAPATA COUNTY AIRPORT...ROMA PUBLIC LIBRARY...
MEDINA...ESCOBARES...FALCON DAM...LOPENO...NORTH ESCOBARES...LOS
ALVAREZ...LAS PALMAS...ZAPATA COUNTY PUBLIC LIBRARY...ZAPATA COUNTY
FIRE DEPARTMENT AND RANDADO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN BROWNSVILLE .
THIS IS AN EXTREMELY DANGEROUS SITUATION WITH TORNADO LIKE WIND
SPEEDS EXPECTED. MOBILE HOMES AND HIGH PROFILE VEHICLES ARE
ESPECIALLY SUSCEPTIBLE TO WINDS OF THIS MAGNITUDE AND MAY BE
OVERTURNED. FOR YOUR PROTECTION MOVE IMMEDIATELY TO A SAFE SHELTER OR
TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS.
THESE STORMS HAVE THE POTENTIAL TO CAUSE SERIOUS INJURY AND
SIGNIFICANT PROPERTY DAMAGE.
&&
LAT...LON 2718 9943 2727 9945 2732 9937 2727 9932
2727 9882 2636 9884 2635 9890 2639 9893
2637 9895 2640 9896 2641 9903 2640 9908
2643 9911 2648 9909 2654 9917 2672 9921
2684 9927 2694 9939 2698 9938 2702 9945
TIME...MOT...LOC 0212Z 268DEG 47KT 2725 9924 2687 9925 2647 9935
$$
SPEECEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 12, 7:04 PM CDT, 1 hour 29 minutes earlier.
Area forecast discussion, Apr 12, 7:04 PM CDT, 1 hour 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 704 PM CDT SUN APR 12 2015 .DISCUSSION...A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR ZAPATA...JIM HOGG AND STARR COUNTIES UNTIL MIDNIGHT. A SQUAW LINE IS MOVING TOWARDS THE EAST PRODUCING HEAVY RAIN...FREQUENT LIGHTNING...HAIL AND STRONG GUSTY WINDS. THE PRIMARY THREAT AS THE STORM MOVES EAST INTO THE CWA WILL BE DAMAGING WINDS...LARGE HAIL AND FLOODING ESPECIALLY AREAS WITH POOR DRAINAGE AND LOCATIONS THAT HAVE SEEN HEAVY RAIN IN THE LAST TWO DAYS. && .DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW. && .AVIATION...A LINE OF THUNDERSTORMS OVER MEXICO IS MOVING EAST AND INTO THE WESTERN COUNTIES IN THE NEXT FEW HOURS PRODUCING GUSTY WINDS...HAIL AND FREQUENT CG LIGHTNING. STRONG TURBULENCE IS EXPECTED CLOSE TO THIS STORMS WITH GUSTY WINDS. THERE IS A SEVERE THUNDERSTORM WATCH UNTIL MIDNIGHT FOR ZAPATA...JIM HOGG AND STARR COUNTY. AREAS OF CONVECTION ARE ALSO EXPECTED ACROSS THE CWA WITH SOME BECOMING SEVERE THROUGH THE NIGHT POSSIBLY WITH AN EXTENTION OF THE WATCH LATER TONIGHT. EXPECT MVFR CIGS TO REMAIN THROUGH THE MORNING. && .PREV DISCUSSION... /ISSUED 311 PM CDT SUN APR 12 2015/ ..OUTBREAK OF SEVERE THUNDERSTORMS AND FLASH FLOODING POSSIBLE TONIGHT... SHORT TERM /NOW THROUGH MONDAY NIGHT/... RIGHT NOW....THE REGION LIES IN A VERY MOIST AND UNSTABLE ATMOSPHERE THIS AFTERNOON. 1800 UTC SPECIAL SOUNDING MODIFIED FOR CURRENT TEMPERATURE PRODUCES JUST OVER 2000 J/KG OF MIXED LAYER CAPE WITH 25 TO 30 KNOTS OF 0-6KM SHEAR AND A PRECIPITABLE WATER VALUE OF AROUND 1.86 INCHES. MID LEVEL LAPSE RATES ARE STEEPENING AHEAD OF AN APPROACHING UPPER LOW AND AVERAGE A RESPECTABLE 7 TO 7.5 C/KM. A VIGOROUS SHORTWAVE TROUGH AND EMBEDDED UPPER LOW IS MARCHING ACROSS NORTHERN MEXICO AND THE CENTER OF THAT LOW AND KEY JET FEATURES APPEAR TO HAVE INITIALIZED ABOUT 150 MILES TOO FAR NORTH IN THE 1200 UTC GFS...WITH A LITTLE BETTER RESULTS IN THE 1200 UTC EUROPEAN. VERY STRONG SPEED DIVERGENCE AND DIRECTIONAL DIFFLUENCE IS PRESENT AHEAD OF THIS WAVE AND WIDESPREAD DEEP CONVECTION IS OCCURRING OVER NORTH CENTRAL MEXICO AHEAD OF THIS FEATURE. 4KM NAM/HRRR/RAP DEVELOP A VIGOROUS BOWING MCS AND SEND IT EASTWARD INTO SOUTH TEXAS BY 00/03Z. I DO PREFER THE SYNOPTIC SETUP OF THE ECMWF AND GIVEN THE FACT ALL THE PREVIOUSLY MENTIONED MODELS NEST IN THE GFS MENTALLY EXTRAPOLATED THE HIGH RES MODEL RESULTS TO THE ECMWF FOR THE CURRENT FORECAST. THE UPPER LEVEL LOW WILL CONTINUE TO STEEPEN LAPSE RATES AS IT APPROACHES AND THE CURRENT MCS AHEAD OF IT WILL ENCOUNTER INCREASINGLY WARM/MOIST AND UNSTABLE AIR AS IT MOVES OFF THE SIERRAS. AS A RESULT HAVE HIGH CONFIDENCE OF A CONVECTIVE SYSTEM ARRIVING BY LATE AFTERNOON TO EARLY EVENING SOMEWHERE BETWEEN ABOUT 4 AND 7 PM SWEEPING EASTWARD ACROSS THE CWA THROUGH THE EVENING. SHEAR VECTORS MAY TEND TOWARDS BACKBUILDING CONVECTION WITH A LARGE STRATIFORM PRECIP AREA ALSO BEING PRODUCED BEHIND THE COMPLEX WITH DCAPE VALUES AROUND 800 J/KG. BEFORE THE ACTUAL COMPLEX ARRIVES PROFILES WILL FAVOR VERY SLOW STORM MOTION. WITH THE ALREADY SATURATED GROUND CONDITIONS THERE IS A PARTICULARLY NOTEWORTHY RISK OF FLASH FLOODING AND A BREAK HERE OR THERE COULD EASILY RESULT IN SIGNIFICANT/LIFE THREATENING FLASH FLOODING THIS EVENING ESPECIALLY FROM HIGHWAY 281 WESTWARD WHERE SOIL CONDITIONS ARE WETTEST. THE FLASH FLOOD WATCH WILL OBVIOUSLY CONTINUE THROUGH EARLY MONDAY MORNING. FOR POPS DID AT LEAST NOD TO THE SHORT RANGE CONSENSUS PAINTING SLIGHTLY HIGHER POPS ALONG THE RANCHLANDS AND NORTHERN COUNTIES. IF THE SYSTEM MOVES AS SCHEDULED IT WILL BE ABOUT HALFWAY THROUGH THE AREA BY MIDNIGHT AND MAY BEGIN TO ENCOUNTER A LESS UNSTABLE BOUNDARY LAYER AND TAMPED DOWN THE WORDING FOR SEVERE WEATHER IN THE FORECAST BY THE TIME THE SYSTEM REACHES THE COAST. THIS IS PARTIALLY A RESULT OF LOSS OF DAYTIME HEATING AND THE LIKELIHOOD THAT STRONG DOWNSLOPING SOUTHWESTERLIES WILL BE DRYING THE 850MB LEVEL OVER CAMERON COUNTY AND VICINITY BEFORE THE FRONTS ARRIVAL. SHEAR/THERMODYNAMIC PROFILES ARE SUPPORTIVE OF LARGE HAIL AND DAMAGING WINDS WITH THE ARRIVAL OF THE MCS AND AS MENTIONED BEFORE FLASH FLOODING IS A FRONT BURNER CONCERN. FOR MONDAY AND MONDAY NIGHT...LOWERED POPS A BIT AS 850/700MB WINDS SHIFT TO THE WEST SOUTHWEST AND DRY THAT LAYER AND THE EFFECT OF A WIDESPREAD CONVECTIVE SYSTEM ON OUR AIRMASS. /68-JGG/ LONG TERM /TUESDAY THROUGH SUNDAY/...500MB LOW ACROSS NORTHWEST TEXAS TUESDAY WILL CONTINUE TO PROVIDE A GOOD CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS PORTIONS OF SOUTH TX AS LOW TO MID LEVEL MOISTURE REMAINS HIGH ACROSS PORTIONS OF THE CWA. THE GLOBAL MODELS FINALLY BEGIN TO LIFT THE UPPER LEVEL LOW ACROSS THE SOUTHERN PLAINS AS A SHORTWAVE AHEAD OF A 500MB TROUGH DROPPING INTO THE NORTHWEST UNITED STATES TUESDAY AND EVOLVING INTO ANOTHER UPPER LEVEL LOW ACROSS THE SOUTHWEST U.S. WEDNESDAY INTO THURSDAY. RAIN CHANCES SHOULD DIMINISH SOMEWHAT WEDNESDAY INTO THURSDAY BEFORE INCREASING TOWARDS THE END OF THE WEEK INTO THE WEEKEND AS THE 500MB LOW ACROSS THE SOUTHWEST U.S. MEANDERS SLOWLY EASTWARD THROUGH THE REST OF THE FORECAST PERIOD. WITH THE UNCERTAINTY ON THE TRACK AND TIMING OF THE UPPER LEVEL FEATURE...WILL MENTION A CHANCE OF SHOWERS AND THUNDERSTORMS FOR FRIDAY AND A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS FOR SATURDAY AND SUNDAY. MARINE... NOW THROUGH MONDAY NIGHT...MODERATE SOUTHEASTERLY WINDS AND MODERATE SEAS ARE FORECAST TO BE PREVAILING THROUGH MONDAY NIGHT. ORGANIZED THUNDERSTORMS MAY IMPACT THE COASTAL WATERS TONIGHT BRINGING STRONG WINDS AND WIDESPREAD FREQUENT LIGHTNING. LOCALLY HIGHER WAVES WILL ALSO BE POSSIBLE. TUESDAY THROUGH FRIDAY...LIGHT TO MODERATE SOUTHEAST WINDS WILL PREVAIL ACROSS THE COASTAL WATERS TUES MORNING BEFORE BRIEFLY SHIFTING TO THE NORTHEAST WITH A CONVECTIVE BOUNDARY TUES AFTERNOON. LIGHT EAST WINDS SHOULD PREVAIL ACROSS THE WESTERN GULF OF MEXICO TUES NIGHT BEFORE VEERING TO THE SOUTH WEDNESDAY. THE PRESSURE GRADIENT IS EXPECTED TO INCREASE THURSDAY AND LIGHT TO MODERATE SOUTHEAST WINDS WILL PREVAIL ACROSS THE LOWER TEXAS COAST THROUGH THE REST OF THE WEEK. && .BRO WATCHES/WARNINGS/ADVISORIES... TX...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR TXZ248>250-252-253. GM...NONE. && THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT: HTTP://WEATHER.GOV/RGV 67/60
Hazardous weather outlook, Apr 12, 6:10 PM CDT, 2 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 610 PM CDT SUN APR 12 2015 TXZ248>257-132315- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 610 PM CDT SUN APR 12 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF DEEP SOUTH TEXAS. .DAY ONE...TONIGHT SEVERE THUNDERSTORM WATCH IS ISSUED FOR ZAPATA...JIM HOGG AND STARR COUNTIES UNTIL MIDNIGHT. AN ORGANIZED LINE OF THUNDERSTORMS IS FORECAST TO MOVE THROUGH THE AREA TONIGHT. HEAVY RAINFALL WILL BE LIKELY WITH ANY STORMS THAT OCCUR AND FLASH FLOODING IS POSSIBLE. IF THUNDERSTORMS OCCUR SOME OF THEM WILL LIKELY BE SEVERE WITH DAMAGING WINDS AND LARGE HAIL. THE HIGHEST RISK OF SEVERE THUNDERSTORMS IS MAINLY NORTHWEST OF A MCALLEN TO SARITA LINE...BUT THERE IS SOME RISK OF SEVERE THUNDERSTORMS OVER THE ENTIRE AREA. THE HIGHEST RISK OF FLASH FLOODING IS ALONG AND WEST OF THE HIGHWAY 281 CORRIDOR AND A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH TONIGHT FOR THIS AREA. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE APPROACH OF A COLD FRONT TUESDAY MAY PRODUCE ADDITIONAL THUNDERSTORMS AND A FLOOD RISK ON TUESDAY. ADDITIONAL STORMS ARE POSSIBLE WEDNESDAY AND THURSDAY. .SPOTTER INFORMATION STATEMENT... FORMAL SPOTTER ACTIVATION IS LIKELY FOR AT LEAST PORTIONS OF THE AREA TONIGHT. SPOTTERS ARE ASKED TO REMAIN ALERT FOR CHANGING CONDITIONS AND REPORT SIGNIFICANT WEATHER ACCORDING TO STANDARD OPERATING PROCEDURE. GMZ130-132-135-150-155-170-175-132315- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 610 PM CDT SUN APR 12 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...TONIGHT STRONG THUNDERSTORMS MAY PUSH OFF THE LOWER TEXAS COAST TONIGHT PRODUCING GUSTY WINDS AND LOCALLY HIGH SEAS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ADDITIONAL ORGANIZED THUNDERSTORMS ARE POSSIBLE TUESDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REMAIN ALERT FOR CHANGING CONDITIONS AND REPORT SIGNIFICANT WEATHER ACCORDING TO STANDARD OPERATING PROCEDURE.
In the hours before
Special weather statement, Apr 12, 8:17 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
817 PM CDT SUN APR 12 2015
TXZ248-130215-
ZAPATA TX-
817 PM CDT SUN APR 12 2015
...SIGNIFICANT WEATHER ADVISORY FOR ZAPATA COUNTY UNTIL 915 PM CDT...
AT 812 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM
25 MILES WEST OF EL CENIZO TO 56 MILES SOUTHWEST OF FALCON
MESA. THESE THUNDERSTORMS ARE MOVING EAST AT 40 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
ZAPATA...BUSTAMANTE...ZAPATA COUNTY AIRPORT...MEDINA...ZAPATA MIDDLE
SCHOOL...LOPENO...LAS PALMAS...ESCOBAS...ZAPATA HIGH SCHOOL...ZAPATA
COUNTY PUBLIC LIBRARY...FALCON LAKE ESTATES...ZAPATA COUNTY FIRE
DEPARTMENT...FALCON SHORES...FALCON MESA...NEW FALCON...SIESTA
SHORES AND ROMEO T. FLORES PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR
ZAPATA COUNTY.
LAT...LON 2709 9943 2718 9943 2727 9945 2732 9938
2727 9933 2727 9896 2678 9895 2668 9901
2657 9917 2672 9921 2675 9924 2685 9927
2687 9932 2692 9932 2693 9938 2696 9939
2698 9938 2702 9942 2702 9945 2706 9945
TIME...MOT...LOC 0112Z 274DEG 41KT 2731 9991 2655 10014
TRSThe office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 12, 8:17 PM CDT | Special Weather Statement | BRO | Zapata | 58 min |
| Apr 12, 9:08 PM CDT | Tornado Warning | BRO | Zapata | 22 min |
| Apr 12, 9:32 PM CDT | Severe Thunderstorm Warning | BRO | Brooks, Jim Hogg, Starr, Zapata | 58 min |
| Apr 12, 9:37 PM CDT | Areal Flood Advisory | BRO | Jim Hogg, Starr, Zapata | 113 min |
| Apr 12, 10:27 PM CDT | Flash Flood Warning | BRO | Starr | 3 hr |
| Apr 12, 10:28 PM CDT | Severe Thunderstorm Warning | BRO | Brooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 1 more | 62 min |
| Apr 12, 10:37 PM CDT | Special Marine Warning | BRO | 113 min | |
| Apr 12, 10:45 PM CDT | Flash Flood Warning | BRO | Hidalgo | 3 hr |
| Apr 12, 11:00 PM CDT | Areal Flood Advisory | BRO | Brooks | 3 hr |
| Apr 12, 11:29 PM CDT | Severe Thunderstorm Warning | BRO | Cameron, Hidalgo, Kenedy, Willacy | 61 min |
| Apr 13, 12:12 AM CDT | Areal Flood Advisory | BRO | Cameron | 2 hr |
| Apr 13, 12:23 AM CDT | Special Marine Warning | BRO | 67 min | |
| Apr 13, 12:38 AM CDT | Special Weather Statement | BRO | Cameron | 37 min |
| Apr 13, 1:26 AM CDT | Special Marine Warning | BRO | 49 min | |
| Apr 13, 1:43 AM CDT | Flash Flood Warning | BRO | Hidalgo | 2 hr |
| Apr 13, 2:03 AM CDT | Special Weather Statement | BRO | Willacy | 42 min |
| Apr 13, 2:14 AM CDT | Special Marine Warning | BRO | 46 min | |
| Apr 13, 3:08 AM CDT | Areal Flood Advisory | BRO | Cameron, Hidalgo, Willacy | 3 hr |
| Apr 13, 3:36 AM CDT | Special Weather Statement | BRO | Cameron | 54 min |
| Apr 13, 3:59 AM CDT | Special Marine Warning | BRO | 61 min | |
| Apr 13, 4:11 AM CDT | Severe Thunderstorm Warning | BRO | Cameron | 34 min |
| Apr 13, 4:43 AM CDT | Special Marine Warning | BRO | 32 min | |
| Apr 13, 4:51 AM CDT | Severe Thunderstorm Warning | BRO | Cameron | 39 min |
| Apr 13, 9:15 AM CDT | Special Marine Warning | BRO | 60 min | |
| Apr 13, 2:27 PM CDT | Special Weather Statement | BRO | Zapata | 48 min |
| Apr 13, 3:13 PM CDT | Special Weather Statement | BRO | Zapata | 47 min |
| Apr 13, 3:22 PM CDT | Severe Thunderstorm Warning | BRO | Zapata | 38 min |
| Apr 13, 3:57 PM CDT | Severe Thunderstorm Warning | BRO | Zapata | 48 min |
| Apr 13, 4:55 PM CDT | Special Weather Statement | BRO | Jim Hogg | 50 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.